MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK UNIFORM; CEREPAK UNIFORM XL DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK UNIFORM; CEREPAK UNIFORM XL DETACHABLE COIL SYSTEM
Catalog Number FCX181118
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that on (b)(6) 2024, during a retreatment of a previously coiled internal carotid artery (ica) terminus aneurysm, the physician attempted to deploy the first coil, a 11mm x 18.9cm cerepak uniform xl (fcx181118 / 31168333), when he was ready to detach the coil via mechanical detachment, the coil did not detach.The physician made another unsuccessful attempt.The physician then implanted two similar sized competitor coils.He then attempted to deploy two more cerepak coils, and they worked fine.The physician then attempted to deploy two more cerepak freeform coils, a 6mm x 20cm cerepak freeform (scr120620 / 31058141) and a 6mm x 10cm cerepak freeform (scr120610 / 31146353) and they did not detach.There was no report of negative patient impact or delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot: (31168333) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12-dec-2024.[additional information]: on 12-dec-2024, additional information was received.Per the information, only one 11mm x 18.9cm cerepak uniform coil (fcx181118) was used.Manual break was attempted for one of the three coils (the coil that was attempted via manual break was not specified).The same detachment handle (mdh1 / 102109430) was used for all three coils.When the targeted aneurysm was previously treated, it was not by the same physician nor at the same hospital.The aneurysm was not recanalized.When the coils (all three) were removed from the patient, they were still on their respective delivery systems.None of the coils were stretched when they were removed.There was no evidence of any blood flow interruption as a result of the reported issue.The information also indicated that the physician replaced the coils that failed to detach with gel coils from terumo neuro.The procedure was completed with a combination of coils from other manufacturers and an 8 mm x 16.1 cm cerepak uniform coil (fcx100816).Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK UNIFORM
Common Device Name
CEREPAK UNIFORM XL DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20821313
Report Number3008114965-2024-01123
Device Sequence Number8928236
Product Code KRD
UDI-Device Identifier10886704084358
UDI-Public(01)10886704084358(11)230927(17)260831(10)31168333
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberFCX181118
Device Lot Number31168333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE
Patient SexUnknown